Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 4, 2014, 9:54 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Apr 5, 2014, 2:42 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2014, 9:54 PM CDT (02:54 UTC)
- In effect from
- Apr 5, 2014, 2:42 AM CDT
- Expired
- Apr 8, 2014, 4:20 AM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Arnold (ARNM7).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 35 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
131
WGUS43 KLSX 050254
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT FRI APR 4 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Meramec River
near Arnold
.This Flood Warning is a result of 3 to 7 inches of rain across
the basin the past 72 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-060254-
/O.NEW.KLSX.FL.W.0026.140405T0742Z-140408T0920Z/
/ARNM7.1.ER.140405T0742Z.140406T0600Z.140407T0920Z.NO/
954 PM CDT FRI APR 4 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Arnold
* from late tonight to late Monday night.
* At 9:30 PM Friday the stage was 22.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: Rise above flood stage late tonight and crest near
25.5 feet by early Sunday morning. The river will fall below flood
stage by Monday morning.
* Impact: At 26.0 feet...House at the end of Kasebaum Lane is
surrounded by water just west of Lemay Ferry Road bridge. Also,
Hawkins Road south of Meramec Bottom Road is closed near this
height.
* Impact: At 25.1 feet...St. Louis County closes the following roads
at this height: Butler Hill west of Summerhedge Place, Meramec
Bottom Road between Hageman Road and Highway 21, Hawkins Road south
of Meramec Bottom Road, and Old Telegraph Road at Earl Widman
County Park.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/05 04/06 04/07 04/08 04/09
Meramec River
Arnold 24.0 22.29 24.5 25.4 23.6 18.8 14.7
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$2 follow-up statements
765
WGUS83 KLSX 051427
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CDT SAT APR 5 2014
...The flood warning continues for the following rivers in
Missouri...
Bourbeuse River at Union
Meramec River
at Valley Park
near Arnold
.This Flood Warning is a result of 4 to 7 inches of rainfall
received earlier this week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-061427-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-140408T0125Z/
/UNNM7.1.ER.140404T1026Z.140406T0000Z.140407T0125Z.NO/
927 AM CDT SAT APR 5 2014
The Flood Warning continues for
Bourbeuse River at Union
* Until Sunday evening.
* At 9:00 AM Saturday the stage was 18.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is forecast to fall back below flood stage Sunday
evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Bourbeuse River
Union 15.0 18.10 18.0 11.1 5.8 4.0 3.2
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
MOC099-189-061426-
/O.EXT.KLSX.FL.W.0025.000000T0000Z-140407T1017Z/
/VLLM7.1.ER.140405T0518Z.140406T0000Z.140406T1017Z.NO/
927 AM CDT SAT APR 5 2014
The Flood Warning continues for
Meramec River at Valley Park
* Until late tonight.
* At 9:00 AM Saturday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is forecast to crest near 16.8 feet this
evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Meramec River
Valley Park 16.0 16.59 15.8 12.7 8.1 3.9 2.3
&&
LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044
$$
MOC099-189-061426-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-140407T2100Z/
/ARNM7.1.ER.140405T1542Z.140406T0000Z.140406T2100Z.NO/
927 AM CDT SAT APR 5 2014
The Flood Warning continues for
Meramec River near Arnold
* Until Sunday afternoon.
* At 9:00 AM Saturday the stage was 23.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to rise above flood stage late this
morning and crest near 24.5 feet this evening.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Meramec River
Arnold 24.0 23.85 24.4 21.8 17.7 14.2 12.9
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$385
WGUS83 KLSX 060128
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT SAT APR 5 2014
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River
at Valley Park
near Arnold
.This will be the final statement for this flooding event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-060158-
/O.CAN.KLSX.FL.W.0025.000000T0000Z-140407T1017Z/
/VLLM7.1.ER.140405T0518Z.140405T1415Z.140405T2245Z.NO/
828 PM CDT SAT APR 5 2014
The Flood Warning is cancelled for
the Meramec River at Valley Park.
* At 8:00 PM Saturday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 5:45 PM Saturday.
* Forecast: The river is forecast to continue to fall to
9.4 feet by Monday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Meramec River
Valley Park 16.0 15.70 13.9 9.4 5.3 2.9 2.0
&&
LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044
$$
MOC099-189-060158-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-140407T2100Z/
/ARNM7.1.ER.140405T1930Z.000000T0000Z.140405T1930Z.NO/
828 PM CDT SAT APR 5 2014
The Flood Warning is cancelled for
the Meramec River near Arnold.
* At 8:00 PM Saturday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 2:30 PM Saturday.
* Forecast: The river is forecast to fall to 20.0 feet by Monday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Meramec River
Arnold 24.0 23.77 23.2 20.0 16.4 14.2 13.3
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 4, 9:03 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 4, 9:03 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 903 PM CDT Fri Apr 4 2014 .UPDATE: Issued at 857 PM CDT Fri Apr 4 2014 The going forecast remains on track this evening for the most part, though the clouds have been slow to clear in the wake of the departing low pressure system. Thus, have slowed down the clearing by 1-2 hours, though the overall trend of gradually clearing skies and winds becoming light remains, with overnight low temperatures expected to range from around 30 degrees north to mid 30s south. JP && .SHORT TERM: (Through Late Tonight) Issued at 314 PM CDT Fri Apr 4 2014 SC deck in the wake of yesterday's system is stubbornly remaining locked over the area this afternoon. Still think skies will clear this evening as surface low continues to pull northeast and surface ridge builds into the mid-Mississippi Valley, lessening the cyclonic curvature over the region and allowing drier low level air to work into the area. Temperature-wise, the night is going to start off relatively cool due to the afternoon cloud cover, but have resisted the urge to go too cool due to the saturated ground across the CWA. Have added some patchy frost over western sections of the CWA where predawn winds will be the lightest...generally along and especially west of a Quincy...St. Louis...Farmington line. Truett .LONG TERM: (Saturday through Next Friday) Issued at 314 PM CDT Fri Apr 4 2014 Quiet weather is expected on Saturday and for most of Sunday due to the influence of a high pressure center drifting across the region. Winds remain generally easterly to southeasterly around the departing high pressure center. Expect temperatures to be around 5-10 degrees below average on Saturday and Saturday night followed by near-average temperatures on Sunday and Sunday night. The PV anomaly which was located over SoCal at 18z will move into northern Mexico by 12z Sun, then lift through TX and AR into IN. This shortwave will probably bring deformation zone rain to the southeastern one-third of the CWA on Sunday night and Monday. Since this system is occurring in April instead of January, there are no precipitation type issues to discuss. Another shortwave is forecast to top the amplified ridge over the western CONUS and dive southward as the ridge shifts slightly eastward. DCVA ahead of this feature may support rain showers on Monday night and Tuesday. Winds generally remain north to northwest during this time. By the middle to end of next week, winds should turn southerly to southwesterly ahead of an approaching cold front associated with a strong low pressure system moving through southern Canada, and wind speeds should also increase due to the tightening pressure gradient. Such conditions would contribute to a substantial warm-up on Thu with afternoon high temperatures around 5-10 degrees above average. No precipitation is forecast with the cold frontal passage at this time because model solutions keep the best dynamics well to the north and east of the cold front as it moves through the LSX CWA. Kanofsky && .AVIATION: (For the 00z TAFs through 00z Saturday Evening) Issued at 545 PM CDT Fri Apr 4 2014 Stratocumulus clouds at 3000-5000 ft continue to rotate southeastward through our area late this afternoon on the backside of the surface low over northeastern MI. These clouds should shift east of the taf sites late this evening and overnight as the surface low moves further northeast of the region and as a surface ridge over the Plains moves southeastward to right over our area by 12z Saturday. The MOS cloud guidance is a little too quick with this clearing. The strong and gusty w-nwly surface winds will also gradually diminish tonight as the surface ridge axis approaches, becoming light late tonight. Just some high level clouds are expected on Saturday along with light winds. Specifics for KSTL: The cloud deck around 3500-4000 ft should advect east of STL between 06-09z Saturday. Strong and gusty w-nwly surface wind will diminish and become light late tonight. The surface wind will become sely Saturday evening as the surface ridge shifts east of our area. Only high level clouds are expected Saturday and Saturday evening. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 4, 3:44 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT FRI APR 4 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 344 PM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:22 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 3 days |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.